Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 161, NWS Raleigh, NC

August 1, 2014Montgomery County, Moore County, Randolph County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 1, 2014, 10:34 AM EDT for Montgomery County, Moore County, Randolph County, North Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2014, 10:34 AM EDT (14:34 UTC)
Expired
Aug 1, 2014, 11:30 AM EDT
In force
56 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Montgomery County, NC, Moore County, NC, Randolph County, NC

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
127 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

348 
WUUS52 KRAH 011434
SVRRAH
NCC123-125-151-011530-
/O.NEW.KRAH.SV.W.0161.140801T1434Z-140801T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1034 AM EDT FRI AUG 1 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1130 AM EDT

* AT 1033 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR SEAGROVE...OR 9 MILES
  SOUTH OF NORTH CAROLINA ZOO...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NORTH CAROLINA ZOO...SEAGROVE...FRANKLINVILLE...STAR...STEEDS AND
  HIGHFALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.

&&

LAT...LON 3575 7969 3557 7955 3552 7956 3552 7954
      3551 7952 3547 7950 3536 7985 3550 7999
TIME...MOT...LOC 1433Z 235DEG 19KT 3549 7980 
$$
3 follow-up statements
113 
WWUS52 KRAH 011457
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1057 AM EDT FRI AUG 1 2014

NCC123-125-151-011530-
/O.CON.KRAH.SV.W.0161.000000T0000Z-140801T1530Z/
RANDOLPH NC-MONTGOMERY NC-MOORE NC-
1057 AM EDT FRI AUG 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR SOUTHEASTERN RANDOLPH...NORTHEASTERN MONTGOMERY AND NORTHWESTERN
MOORE COUNTIES...
 
AT 1056 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED OVER SEAGROVE...OR NEAR
NORTH CAROLINA ZOO...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
NORTH CAROLINA ZOO...SEAGROVE...FRANKLINVILLE...STEEDS AND HIGHFALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... 
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN 
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY 
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER 
COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.

&&

LAT...LON 3575 7969 3557 7955 3552 7956 3552 7954
      3551 7952 3547 7950 3541 7978 3555 7993
TIME...MOT...LOC 1456Z 232DEG 13KT 3554 7978 

$$
286 
WWUS52 KRAH 011507
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1107 AM EDT FRI AUG 1 2014

NCC123-125-011516-
/O.CAN.KRAH.SV.W.0161.000000T0000Z-140801T1530Z/
MONTGOMERY NC-MOORE NC-
1107 AM EDT FRI AUG 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY AND
NORTHWESTERN MOORE COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. 

LAT...LON 3575 7969 3557 7955 3553 7956 3552 7955
      3551 7963 3551 7981 3557 7991
TIME...MOT...LOC 1506Z 235DEG 19KT 3557 7973 

$$

NCC151-011530-
/O.CON.KRAH.SV.W.0161.000000T0000Z-140801T1530Z/
RANDOLPH NC-
1107 AM EDT FRI AUG 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR SOUTHEASTERN RANDOLPH COUNTY...
 
AT 1106 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR SEAGROVE...OR NEAR NORTH CAROLINA ZOO...MOVING
NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
NORTH CAROLINA ZOO...SEAGROVE AND FRANKLINVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... 
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN 
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY 
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER 
COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.

&&

LAT...LON 3575 7969 3557 7955 3553 7956 3552 7955
      3551 7963 3551 7981 3557 7991
TIME...MOT...LOC 1506Z 235DEG 19KT 3557 7973 

$$
822 
WWUS52 KRAH 011528
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1128 AM EDT FRI AUG 1 2014

NCC151-011538-
/O.EXP.KRAH.SV.W.0161.000000T0000Z-140801T1530Z/
RANDOLPH NC-
1128 AM EDT FRI AUG 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANDOLPH COUNTY
WILL EXPIRE AT 1130 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER 
HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3575 7969 3557 7955 3553 7956 3552 7955
      3551 7963 3551 7981 3557 7991
TIME...MOT...LOC 1523Z 235DEG 19KT 3557 7973 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 7:45 AM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Aug 1, 7:45 AM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
745 AM EDT FRI AUG 1 2014

.SYNOPSIS...A PROLONGED PERIOD OF UNSETTLED WEATHER CAN BE EXPECTED
THROUGH EARLY NEXT WEEK AS AN UPPER LEVEL TROUGH SLOWLY APPROACHES
FROM THE WEST.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 AM FRIDAY...

...LOCALLY EXCESSIVE RAINFALL PROBABLE TODAY THROUGH SATURDAY NIGHT
MAINLY EAST OF HIGHWAY 1...

MOISTURE RICH AIR MASS ADVECTING INTO CENTRAL NC THIS MORNING AS
EVIDENT OF SATELLITE BLENDED TOTAL PRECIP WATER IMAGERY DEPICTING PW
VALUES AROUND 2 INCHES IN VICINITY OF NC/SC BORDER LIFTING SLOWLY
NWD. ALSO...WATER VAPOR IMAGERY DEPICTS A NICE PLUME OF TROPICAL
MOISTURE ORIGINATING IN THE YUCATAN CHANNEL/SOUTHERN GULF EXTENDING
NEWD TO THE SE U.S. COAST. L/W TROUGH OVER THE MS VALLEY DIGGIN SWD
THANKS TO A SERIES OF S/WS DIVING SEWD OVER THE PLAINS STATES THIS
MORNING. LEAD S/W THAT WAS OVER THE SOUTHERN PLAINS/RED RIVER VALLEY
THIS TIME YESTERDAY LIFTING NEWD ACROSS THE SOUTHERN APPALACHIANS
THIS MORNING. THIS FEATURE COUPLED WITH SFC-850MB FLOW OUT OF THE E-
SE (UPSLOPE COMPONENT) WILL FOCUS AREAS OF RAIN (AT TIMES HEAVY)
OVER WESTERN NC...EXTENDING AS FAR EAST AS OUR WESTERN PIEDMONT
COUNTIES THIS MORNING. CLOSER TO THE COAST...AN INVERTED SURFACE
TROUGH WILL SLOWLY RETROGRADE...EVENTUALLY TAKING UP A POSITION OVER
THE INLAND COASTAL PLAIN (JUST EAST OF I-95) LATE THIS AFTERNOON.
THIS FEATURE TOO WILL BE A FOCUS FOR CONVECTIVE DEVELOPMENT THIS
MORNING DUE TO ENHANCE LOW LEVEL SPEED CONVERGENCE.

THIS WILL LEAVE THE HIGHWAY 1 CORRIDOR BRACKETED BY TWO ENHANCED
REGIONS OF PRECIP THIS MORNING WITH SHOWERS AND SCATTERED T-STORMS
TO OUR IMMEDIATE EAST-SE...AND WIDESPREAD RAIN TO OUR WEST-SW. FOR
THIS MORNING...PLAN TO HAVE LIKELY POPS OVER THE EASTERN SANDHILLS
AND SOUTHERN COASTAL PLAIN...AND OVER THE WESTERN PIEDMONT...WITH
HIGH CHANCE POPS ALONG THE HIGHWAY 1 CORRIDOR.

LATER THIS AFTERNOON...S/W WILL EXIT THE SOUTHERN APPALACHIANS. THIS
SHOULD LEAD TO DECREASE IN PRECIP COVERAGE AND INTENSITY OVER OUR
WESTERN PIEDMONT. IN THE EAST...SLOWLY RETROGRADING SFC TROUGH
COUPLED WITH HEATING AND ADDITIONAL LIFT IN THE RIGHT ENTRANCE
REGION OF A 75-80KT 300MB JET SHOULD TRIGGER NUMEROUS SHOWERS WITH
SCATTERED THUNDERSTORMS. POTENTIAL FOR SOME SHOWERS/STORMS TO TRAIN
ACROSS THE SAME LOCATION WHICH WILL LEAD TO LOCALLY HEAVY/EXCESSIVE
RAINFALL. ALSO...A STORM OR TWO WILL HAVE THE POTENTIAL TO BE
STRONG/SEVERE AS BULK SHEAR WILL BE 35-45 KTS (SUPPORTIVE OF
ORGANIZED CONVECTION). INSTABILITY RATHER MEAGER FOR EARLY AUGUST
(MLCAPE 5000-1000 J/KG) BUT SHEAR MORE THAN SUFFICIENT TO OVERCOME
THIS LIMITATION. MAIN WEATHER HAZARD (ASIDE FROM HEAVY RAIN) WILL BE
DAMAGING WIND GUSTS. LOW LEVEL HELICITY WILL BE ENHANCE IN VICINITY
OF THE COASTAL TROUGH SO SOME WEAK ROTATION WILL LIKELY BE OBSERVED.
MAX TEMPS TODAY WILL BE SEVERAL DEGREES BELOW NORMAL DUE TO THE
EXTENSIVE CLOUDINESS AND AREAS OF PRECIP. MAX TEMPS RANGING FROM THE
70S IN THE PIEDMONT OT THE LOWER 80S SANDHILLS/SOUTHERN COASTAL
PLAIN.

TONIGHT...SFC TROUGH WILL CONTINUE TO BE A FOCUS FOR CONTINUED
SHOWER/ISOLATED THUNDERSTORM DEVELOPMENT. THUS POPS WILL BE HIGHER
IN THE COASTAL PLAIN AND SANDHILLS VERSUS THE PIEDMONT. POPS WIL
RANGE FROM LIKELY IN THE EAST-SE...TO CHANCE IN THE FAR WEST-NW.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
AS OF 330 AM FRIDAY...

THE SLOW MOVING L/W TROUGH TO OUR WEST WILL MAINTAIN THE MOIST AIR
MASS OVER OUR REGION WITH THE SFC TROUGH PROJECTED TO BE ALIGNED SSW-
NNE OVER THE COASTAL PLAIN. MODEL GUIDANCE IN GENERAL AGREEMENT WITH
THE TIMING OF THE NEXT POTENT VORT MAX 9SATURAY AFTERNOON-SATURDAY
EVENING). THIS SUGGEST SHOWERS AND THUNDERSTORMS INCREASING IN
COVERAGE DURING THE AFTERNOON...WANING SOMETIME CLOSE TO MIDNIGHT.
SIMILAR TO FRIDAY...POTENTIAL FOR SHOWERS AND STORMS TO TRAIN OVER
THE SAME LOCATION. IF THIS OCCURS IN THE AREAS THAT GET HIT
TODAY...WILL SEE HIGH AMOUNT OF RUN-OFF LEADING TO FLOODING
ISSUES...PARTICULARLY IN URBAN AREAS AS WELL AS CREEKS/STREAMS.
CONFIDENCE NOT HIGH ENOUGH YET TO ISSUE A FLOOD WATCH BUT ONE MAY
NEED TO BE CONSIDERED. STORM INTENSITY/SEVERITY NOT EXPECTED TO BE
AS MUCH OF A THREAT SATURDAY AS SHEAR VALUES ARE A LITTLE WEAKER.
POPS STILL LIKELY IN THE EAST TRENDING TO HIGH CHANCE IN THE WEST.

ANOTHE DAY OF BELOW NORMAL TEMPS SATURDAY WITH AN UNIFORMED MAX TEMP
FIELD EXPECTED DUE TO EXTENSIVE CLOUD COVERAGE AND MORE
SHOWERS/STORMS EAST VERSUS WEST. MAX TEMPS UPPER 70S/LOWER 80S.
SHOWERS AN STORMS SHOULD TAPER OFF LATE SATURDAY NIGHT WITH BETTER
CHANCES STILL EXPECTED IN VICINITY OF THE STALLED SFC TROUGH IN THE
COASTAL PLAIN. MIN TEMPS UPPER 60S-LOWER 70S.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 315 AM FRIDAY...

THOUGH NWP GUIDANCE INDICATES THE PARENT VORTEX NEAR THE SOUTHERN
TIP OF HUDSON BAY WILL GRADUALLY FILL AND LIFT OUT DURING THE NEXT
COUPLE OF DAYS...A POSITIVELY-TILTED TROUGH ALOFT WILL LINGER FROM
THE FROM THE NE US TO THE LOWER MS VALLEY THROUGH TUE. SOUTHWESTERLY
AND PERTURBED MID LEVEL FLOW WILL CONSEQUENTLY MAINTAIN AN AXIS OF
DEEP MOISTURE CHARACTERIZED PRECIPITABLE WATER VALUES AOA TWO INCHES
OVER THE EASTERN THIRD OF NC (INCLUDING THE RAH COASTAL PLAIN) SUN-
MON...WITH PROGRESSIVELY LOWER VALUES TO AROUND 1.5 INCHES OVER THE
WESTERN PIEDMONT. THE DEEP MOIST AXIS WILL THEN BE SHUNTED OFFSHORE
DURING THE MIDDLE OF THE WEEK...WHEN GUIDANCE SUGGESTS A SUCCESSION
OF SHORTWAVE TROUGHS WILL FORCE THE NORTHERN STREAM PORTION OF THE
TROUGH OFF THE NE AND MID ATLANTIC COAST. THE MOVEMENT OF THE
NORTHERN PORTION OF THE TROUGH SHOULD THEN LEAVE BEHIND TROUGHINESS/
A WEAK UPPER LOW OVER THE GULF COAST STATES THROUGH THE END OF THE
WEEK.

MEANWHILE...IN THE LOW LEVELS AND AT THE SURFACE...THE FRONTAL
ZONE/INVERTED TROUGH WILL LINGER OVER EAST-CENTRAL NC THROUGH
MON...THEN DRIFT EAST AND OFFSHORE IN RESPONSE TO THE EASTWARD
PROGRESSION OF THE NORTHERN PORTION OF THE TROUGH ALOFT.

THE RESULT OF THE EVOLVING PATTERN DESCRIBED ABOVE WILL BE CONTINUED
UNSETTLED CONDITIONS OVER ESPECIALLY THE EASTERN HALF OF THE RAH
FORECAST AREA THROUGH EARLY WEEK. SPECIFICALLY...A CONTINUED LIKELY
PROBABILITY OF SHOWERS AND STORMS ROUGHLY EAST OF US HWY 1 ARE
WARRANTED ON SUN...TAPERING TO CHANCE OVER THE WESTERN PIEDMONT (AND
PERHAPS NOT MUCH OF ANY COVERAGE INVOF AND WEST OF THE YADKIN
RIVER). THAT POP DISTRIBUTION WILL THEN EDGE EASTWARD ON MON...WITH
COVERAGE FOCUSED OVER THE RAH COASTAL PLAIN AND ESPECIALLY POINTS
EASTWARD. MID LEVEL FLOW WILL BE MODEST...15-25 KTS AND RELATIVELY
STRONGEST ON SUN...SUPPORTIVE OF MAINLY MULTI-CELL ORGANIZATION. IN
THE ABSENCE OF STRONGER FLOW AND/OR STEEPER LAPSE RATES ALOFT...
LOCALLY HEAVY RAIN...AMIDST THE CONTINUED HIGH MOISTURE CONTENT
AIR...WILL POSE A PRIMARY HAZARD.

THE DEVELOPMENT OF DRYING WESTERLY FLOW AS THE NORTHERN STREAM MOVES
OFFSHORE BY THE MIDDLE OF THE WEEK WILL FAVOR A RETURN TO MORE
TYPICAL SUMMERTIME CONDITIONS OVER THE CAROLINAS...CHARACTERIZED BY
WARMING TEMPERATURES INTO THE 80S TO NEAR 90 DEGREES - AFTER SUN-MON
TEMPERATURES TRANSITIONING THROUGH THE LOWER TO MIDDLE 80S - AND
ISOLATED TO WIDELY SCATTERED DIURNAL CONVECTION.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
AS OF 745 AM FRIDAY...

HIGH CONFIDENCE OF A PROLONGED PERIOD OF SUB VFR CONDITIONS ACROSS
CENTRAL NC...STARTING TODAY AND PERSISTING THROUGH THE WEEKEND. A
MOIST EAST-SOUTHEAST FLOW NEAR THE SURFACE COUPLED WITH A MOIST SW
FLOW ALOFT WILL MAINTAIN A NEARLY SATURATED AIR MASS THROUGH SUNDAY.
THIS WILL RESULT IN WIDESPREAD MVFR CEILINGS WITH PERIODS OF
IFR/LIFR CEILINGS. THE IFR/LIFR SHOULD MAINLY OCCUR IN THE LATE
NIGHT-EARLY MORNING HOURS.

A SERIES OF UPPER LEVEL DISTURBANCES IN THE FLOW ALOFT WILL TRIGGER
AREAS OF SHOWERS AND A FEW THUNDERSTORMS. THE MOST WIDESPREAD
COVERAGE ANTICIPATED TODAY WITH THE PASSAGE OF A POTENT UPPER LEVEL
SYSTEM...AND AGAIN SATURDAY AFTERNOON-SATURDAY NIGHT WITH THE
APPROACH/PASSAGE OF ANOTHER DISTURBANCE. A FEW STRONG STORMS MAY
OCCUR IN THE VICINITY OF KFAY AND KRWI THIS AFTERNOON AND AGAIN
SATURDAY AFTERNOON AS LOW LEVEL INSTABILITY WILL BE BETTER IN THE
SANDHILLS AND COASTAL PLAIN COMPARED TO THE PIEDMONT.

AVIATION CONDITIONS ARE EXPECTED TO SLOWLY IMPROVE MONDAY INTO
TUESDAY AS THE AIR MASS SLOWLY DRIES OUT AND THE BETTER LIFT FOR
SHOWERS AND THUNDERSTORMS DRIFTS EAST TOWARD THE IMMEDIATE
COASTLINE. STILL...THERE WILL BE PERIODS OF MVFR/IFR CEILINGS DUE TO
RESIDUAL MOISTURE...MAINLY IN THE LATE NIGHT-EARLY MORNINGS HOURS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...MWS
AVIATION...WSS
Hazardous weather outlook, Aug 1, 4:26 AM EDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
426 AM EDT FRI AUG 1 2014

NCZ007>009-021>025-038>040-073>076-083-084-020930-
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
426 AM EDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD SHOWERS WITH SCATTERED THUNDERSTORMS WILL PRODUCE HEAVY
RAINFALL. RAINFALL AMOUNTS IN EXCESS OF AN INCH ARE LIKELY WITH
LOCALIZED AMOUNTS IN EXCESS OF TWO INCHES. THIS EXCESSIVE RAINFALL
MAY LEAD TO MINOR FLOODING IN URBAN OR POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF
TWO INCHES.

NCZ010-011-026>028-041>043-077-078-085-086-088-089-020930-
WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-
WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
426 AM EDT FRI AUG 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS WILL PRODUCE HEAVY
RAINFALL...ESPECIALLY THIS AFTERNOON AND THIS EVENING. AMOUNTS IN
EXCESS OF AN INCH WILL BE COMMON WITH LOCALIZED AMOUNTS IN EXCESS
OF TWO INCHES POSSIBLE. THE EXCESSIVE RAINFALL MAY LEAD TO MINOR
FLOODING OF URBAN AND POOR DRAINAGE AREAS. A STRONG TO SEVERE
THUNDERSTORM WILL BE POSSIBLE THIS AFTERNOON THROUGH THE EARLY
EVENING. THE MAIN SEVERE WEATHER HAZARD WILL BE DAMAGING WIND
GUSTS,

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE THREAT FOR HEAVY RAINFALL WILL CONTINUE SATURDAY AND SUNDAY
AS NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED. THIS
ADDITIONAL RAINFALL MAY LEAD TO A THREAT OF MINOR FLOODING IN
URBAN AND POOR DRAINAGE AREA. ALSO...AN INCREASE IN WATER LEVELS
IN AREA RIVERS AND STREAMS SHOULD OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL IN EXCESS OF TWO
INCHES.

In the hours before

Special weather statement, Aug 1, 5:06 AM EDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
506 AM EDT FRI AUG 1 2014

NCZ038-039-074-010945-
MONTGOMERY-RANDOLPH-DAVIDSON-
506 AM EDT FRI AUG 1 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
MONTGOMERY...SOUTHWESTERN RANDOLPH AND SOUTHEASTERN DAVIDSON
COUNTIES UNTIL 545 AM EDT...

AT 505 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BADIN LAKE...MOVING NORTH AT 20 MPH.

WIND GUSTS UP TO 45 MPH AND PEA-SIZED HAIL WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BADIN LAKE...DENTON...ELDORADO...FISH TALES MARINA...WHIP-O-WILL
CAMPGROUND...MARTHA AND PINEHAVEN MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

DOPPLER RADAR HAS ALSO INDICATED WEAK ROTATION WITH THIS STORM. IF
THE STORM WERE TO INTENSIFY AND ROTATION STRENGTHEN...A WARNING
WOULD BE ISSUED.

&&

LAT...LON 3567 8014 3573 7995 3563 7983 3537 7996
      3536 8006 3537 8005 3539 8006 3540 8009
      3542 8009 3544 8010 3545 8011 3546 8011
      3548 8015
TIME...MOT...LOC 0901Z 192DEG 16KT 3544 8003

MWS
Special weather statement, Aug 1, 5:26 AM EDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
526 AM EDT FRI AUG 1 2014

NCZ073-074-083-084-011030-
RICHMOND-MONTGOMERY-ANSON-STANLY-
526 AM EDT FRI AUG 1 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
RICHMOND...SOUTHERN MONTGOMERY...NORTHEASTERN ANSON AND SOUTHEASTERN
STANLY COUNTIES UNTIL 630 AM EDT...

AT 523 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF ROCKINGHAM OR NEAR BLEWETT
FALLS LAKE...MOVING NORTH AT 15 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...TROY...BISCOE...NORWOOD...MOUNT GILEAD...ELLERBE...
CANDOR...LILESVILLE...LAKE TILLERY...BADIN LAKE...NORMAN AND PEKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

IF ON OR NEAR LAKE TILLERY AND BADIN LAKE...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3536 8030 3536 7973 3530 7971 3496 7976
      3496 7998
TIME...MOT...LOC 0923Z 180DEG 14KT 3504 7987

WSS
Special weather statement, Aug 1, 7:19 AM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
719 AM EDT FRI AUG 1 2014

NCZ074-075-011215-
MONTGOMERY-MOORE-
719 AM EDT FRI AUG 1 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN MONTGOMERY
AND NORTHWESTERN MOORE COUNTIES UNTIL 815 AM EDT...

AT 718 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BISCOE...OR 8 MILES SOUTHEAST OF TROY...
MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BISCOE...ROBBINS...STAR...CANDOR...HIGHFALLS...EAGLE SPRINGS AND
SEVEN LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3551 7973 3552 7949 3545 7939 3518 7973
      3529 7990
TIME...MOT...LOC 1118Z 219DEG 13KT 3530 7976

WSS
Special weather statement, Aug 1, 10:07 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1007 AM EDT FRI AUG 1 2014

NCZ074-011430-
MONTGOMERY-
1007 AM EDT FRI AUG 1 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
MONTGOMERY COUNTY UNTIL 1030 AM EDT...

AT 1006 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TROY...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TROY...BADIN LAKE...BISCOE...STAR...ELDORADO...STEEDS...WHIP-O-WILL
CAMPGROUND AND PINEHAVEN MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3551 8009 3551 7977 3534 7972 3528 7994
      3550 8011
TIME...MOT...LOC 1406Z 241DEG 13KT 3540 7991
Special weather statement, Aug 1, 10:19 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1019 AM EDT FRI AUG 1 2014

NCZ074-083-084-011515-
RICHMOND-MONTGOMERY-ANSON-
1019 AM EDT FRI AUG 1 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN RICHMOND...
SOUTHERN MONTGOMERY AND NORTHEASTERN ANSON COUNTIES UNTIL 1115 AM
EDT...

AT 1019 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ANSONVILLE...OR 10 MILES NORTH OF
WADESBORO...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WADESBORO...ANSONVILLE...MOUNT GILEAD...ELLERBE...CANDOR...
LILESVILLE...NORMAN...PEKIN...COVINGTON AND BLEWETT FALLS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3519 8013 3519 8011 3517 8011 3514 8007
      3515 8007 3516 8006 3522 8007 3526 8010
      3531 7973 3500 7960 3494 8005 3517 8013
TIME...MOT...LOC 1419Z 251DEG 16KT 3510 8000

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 5:06 AM EDTSpecial Weather StatementRAHRandolph39 min
Aug 1, 5:26 AM EDTSpecial Weather StatementRAHMontgomery, Richmond, Stanly64 min
Aug 1, 6:28 AM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Richmond47 min
Aug 1, 7:19 AM EDTSpecial Weather StatementRAHMoore56 min
Aug 1, 10:07 AM EDTSpecial Weather StatementRAHMontgomery23 min
Aug 1, 10:19 AM EDTSpecial Weather StatementRAHRichmond56 min
Aug 1, 10:27 AM EDTFlood WatchRAHCumberland, Edgecombe, Sampson, Wayne, Wilson51 hr
Aug 1, 11:44 AM EDTAreal Flood AdvisoryRAHMontgomery, Moore, Randolph, Richmond2 hr
Aug 1, 1:05 PM EDTSpecial Weather StatementRAHMoore, Scotland55 min
Aug 1, 2:17 PM EDTSpecial Weather StatementRAHMoore58 min
Aug 1, 4:03 PM EDTSpecial Weather StatementRAHDurham, Granville, Orange, Person, Vance, Warren117 min
Aug 1, 5:23 PM EDTSpecial Weather StatementRAHDurham, Granville, Orange, Person, Vance, Warren97 min
Aug 1, 6:44 PM EDTSpecial Weather StatementRAHWayne46 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.